MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-752039
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Correction: see b.5.For details of how the case was completed.Device evaluation: the investigation of the returned coil system found the implant stretched, separated from the pusher, partially stuck and bunched up within the catheter; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but the damage is consistent with the device experiencing forces exceeding the implant's yield strength.The catheter used in the procedure was not found to be kinked or damaged and would not have caused or contributed to the reported complaint.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
Additional information received reported that a new 4fx100 cm ang glidecath was inserted and aneurysm was embolized with azur35 cx coils with no issues.The case was successfully completed.
 
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.Additional due diligence attempts are ongoing.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the patient was undergoing embolization of a hypogastric aneurysm.A guiding sheath was being used from r femoral artery access.Up and over bifurcation so relatively no tortuosity into hypogastric aneurysm.Azur cx35 20mmx39cm was inserted into 4fx100cm ang glidecath.During advancement of coil into catheter, coil became stuck with about 5-10 cm outside of catheter inside aneurysm.The physician could not advance or retract until pulling back hard enough caused coil to become detached and pusher wire was removed with coil still stuck in catheter.The back end of a guidewire was inserted to advance coil but was unsuccessful.Wire bent and physician tried another guidewire to advance and was unsuccessful again.Catheter was removed and coil stayed stuck in place.Physician did pull coil from the distal tip when catheter was outside of body and coil strung out but remained stuck.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22786522
Report Number2032493-2025-90394
Device Sequence Number9823018
Product Code KRD
UDI-Device Identifier00812636021102
UDI-Public00812636021102
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-752039
Device Catalogue Number45-752039
Device Lot Number0000586824
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 X 150CM BENSON WIRE; 4F X 100 CM ANG GLIDECATH CATCH; AZUR CX35 20MM X 39CM; BAYLISS 6.5F STEERABLE SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale